Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 430, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 24, 2024, 2:57 PM CST for Bosque County, Hill County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2024, 2:57 PM CST (20:57 UTC)
- Expired
- Dec 24, 2024, 3:40 PM CST
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bosque County, TX, Hill County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted.
668
WUUS54 KFWD 242057
SVRFWD
TXC035-217-242215-
/O.NEW.KFWD.SV.W.0430.241224T2057Z-241224T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
257 PM CST Tue Dec 24 2024
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
East central Bosque County in central Texas...
Southwestern Hill County in central Texas...
* Until 415 PM CST.
* At 256 PM CST, a severe thunderstorm was located near Clifton,
moving east at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* This severe thunderstorm will be near...
Lake Whitney around 305 PM CST.
Laguna Park around 310 PM CST.
Lake Whitney State Park around 320 PM CST.
Whitney around 340 PM CST.
Aquilla Lake around 355 PM CST.
Other locations impacted by this severe thunderstorm include Womack,
Lakewood Harbor, Aquilla, Peoria, and Cedar Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3205 9719 3183 9711 3179 9719 3178 9757
3192 9759
TIME...MOT...LOC 2056Z 259DEG 12KT 3186 9752
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Stalley1 follow-up statement
665
WWUS54 KFWD 242140
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
340 PM CST Tue Dec 24 2024
TXC035-217-242150-
/O.CAN.KFWD.SV.W.0430.000000T0000Z-241224T2215Z/
Bosque TX-Hill TX-
340 PM CST Tue Dec 24 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOSQUE AND
SOUTHWESTERN HILL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However small hail
and gusty winds are still possible with this thunderstorm.
&&
LAT...LON 3205 9719 3183 9711 3179 9719 3178 9757
3192 9759
TIME...MOT...LOC 2138Z 259DEG 12KT 3189 9735
$$
StalleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 2:24 PM CST, 33 minutes earlier. Its key messages:
- Widespread showers and a few strong to severe storms are expected through this evening, generally across Central and East Texas.
- Wednesday (Christmas Day) will be storm-free, but storm chances return on Thursday. Some strong to severe storms will be possible across portions of Central and East Texas.
Area forecast discussion, Dec 24, 2:24 PM CST, 33 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 224 PM CST Tue Dec 24 2024 ...New Long Term... .KEY MESSAGES... - Widespread showers and a few strong to severe storms are expected through this evening, generally across Central and East Texas. - Wednesday (Christmas Day) will be storm-free, but storm chances return on Thursday. Some strong to severe storms will be possible across portions of Central and East Texas. && .SHORT TERM... /Issued 1150 AM CST Tue Dec 24 2024/ /This afternoon through Wednesday night/ Numerous showers and thunderstorms will accompany a slow moving cold front and passing shortwave through tonight. The storms this morning have stayed below severe limits but the slow movement and storm training has resulted in localized flooding. These trends will continue as the storms move slowly southeast. There may be an uptick in storm intensity as storms move into Central Texas this afternoon/evening with a threat for marginally severe hail and gusty winds along with a continued threat for localized flooding. The axis of the shortwave will not exit the region until Christmas morning, therefore, we will maintain PoPs in the southeast zones through 12Z. Subsidence on the back side of the exiting shortwave will keep Christmas Day rain-free. However, low level moisture will not get scoured out behind the front so clouds will linger through the morning with only some brief scattering in the afternoon. Patchy post-frontal drizzle will also be possible, especially across the eastern half of the forecast area. Return flow will increase Wednesday night in response to another deep shortwave approaching from the west. Rain/storms associated with this system will not begin until Thursday, but extensive low clouds will fill back in overnight along with a chance for patchy drizzle. Warm air advection ahead of the front will keep temperatures mild this afternoon with highs in the mid 60s to the mid 70s. The only exception will be across the northwest zones where weak cold air advection will keep afternoon temperatures in the lower 60s. 79 && .LONG TERM... /NEW/ Update: The long term forecast, as detailed in the discussion below, has not changed much, with our next storm chances expected Thursday. It still appears that some strong to severe storms will be possible, with the best chances across Central and East Texas. Hail and gusty winds will be the primary hazards. Otherwise, high temperatures will remain generally above normal Thursday through Monday, with 60s and lower 70s each day. A stronger cold front is slated to move across the region for the last day of 2024, knocking high temperatures back closer to seasonal normals. Overnight lows will stay generally in the 40s Thursday night through the remainder of the year, but some spots may approach freezing to start the New Year. 79 Previous Discussion: /Thursday Through Early Next Week/ Unsettled weather will continue into the last weekend of December with rain-free and unseasonably warm weather for the final days of 2024. The next storm system, currently approaching the West Coast, will become a closed low as it swings through the Southern Plains Thursday and Thursday night. This will force a dryline to surge into the region, ahead of which rapid moist advection will send dew points above 60F. Convection may be ongoing along the boundary within our western zones during the morning hours. Dense cloud cover and warm advection showers could disrupt the destabilization process across Central and East Texas, but considerable shear may help updrafts overcome this limitation. Although the convective activity will likely be quasi-linear, individual supercells may initially pose a hail threat before a more congealed line becomes primarily a damaging wind concern. Low LCLs may enhance the potential for tornadoes with both the individual cells and with bowing segments within the more coherent line as shear profiles favor the potential for QLCS spin-ups. However, severe weather will be more likely east of our area as the complex persists into the evening hours. Our parade of frontal boundaries will continue into the weekend, after which our rain chances will finally come to an end. Westerly winds will offset any cold advection, and Saturday's temperatures will match Friday's. A warming trend will push temperatures into the 70s regionwide by Monday before the next cold front arrives. 25 && .AVIATION... /Issued 1150 AM CST Tue Dec 24 2024/ /18Z TAFs/ The primary aviation weather concern with this TAF package will be numerous thunderstorms this afternoon followed by the return of IFR ceilings tonight/Wednesday morning. Storms will be ongoing at the Metroplex TAF sites to start the TAF package but will gradually shift to the southeast through the afternoon. Most of the storms will exit the Metroplex TAF sites between 19Z and 20Z, but showers with a few embedded storms will linger through the afternoon with the upper trough still west of the region. The best window of time for Waco to see storms will be between 20Z and 00Z, with lingering light showers possible through the evening. Post-frontal stratus will linger across the entire region overnight with IFR to low end MVFR ceilings and patchy drizzle expected. VFR will likely not return to any of the TAF sites until early afternoon Christmas Day. The front is currently on the doorstep of the Metroplex TAF sites so we will prevail a west/northwest wind to start the TAF package and continue with northwest to north winds through Christmas morning. The wind shift to northwest at Waco will occur closer to 22/23Z. Wind speeds will be generally below 12 knots except in and near thunderstorms. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 51 61 50 63 47 / 40 0 5 70 20 Waco 53 63 51 66 46 / 60 0 5 60 20 Paris 53 62 53 63 47 / 70 10 5 70 50 Denton 48 59 46 61 42 / 30 0 5 70 20 McKinney 50 60 49 62 44 / 50 5 5 70 30 Dallas 52 62 51 63 47 / 50 0 5 70 30 Terrell 53 62 52 64 46 / 70 5 5 70 40 Corsicana 55 64 54 67 48 / 80 5 5 70 40 Temple 50 65 51 69 45 / 60 0 0 60 20 Mineral Wells 48 62 46 64 43 / 20 0 5 60 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Dec 24, 2:49 PM CST, 8 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 249 PM CST Tue Dec 24 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 249 PM CST Tue Dec 24 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Numerous thunderstorms are expected this afternoon and tonight. A few of these storms will be strong to marginally severe with gusty winds and hail, especially across Central Texas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will return Thursday. Some of the storms could be severe, particularly across Central and East Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 24, 1:36 PM CST, 1 hour 21 minutes before
Special Weather Statement National Weather Service Fort Worth TX 136 PM CST Tue Dec 24 2024 TXZ119>121-242030- Kaufman TX-Rockwall TX-Dallas TX- 136 PM CST Tue Dec 24 2024 ...A strong thunderstorm will impact portions of southern Rockwall, northwestern Kaufman and southeastern Dallas Counties through 230 PM CST... At 135 PM CST, Doppler radar was tracking a strong thunderstorm near Hutchins, moving east at 20 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Mesquite, Balch Springs, and Seagoville around 140 PM CST. Sunnyvale around 155 PM CST. Forney around 200 PM CST. Talty around 215 PM CST. Other locations impacted by this storm include Heartland, Sand Branch, McLendon-Chisholm, Post Oak Bend City, Lawrence, and Lake Ray Hubbard. This includes the following highways... Interstate 20 between mile markers 474 and 498. Interstate 30 near mile marker 55. Interstate 45 between mile markers 270 and 275. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3258 9675 3281 9666 3288 9630 3263 9629 TIME...MOT...LOC 1935Z 253DEG 15KT 3268 9666 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Stalley
Local storm report, Dec 24, 1:36 PM CST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
136 PM CST Tue Dec 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM Flash Flood 3 SSW Murphy 32.98N 96.63W
12/24/2024 Dallas TX Public
Mping report - Rising water at the Rowlett
Creek at Renner Road and Campbell Road, car
stuck on Campbell Road due to the rising
water on the road.
&&
PraterSpecial weather statement, Dec 24, 1:44 PM CST, 1 hour 13 minutes before
Special Weather Statement National Weather Service Fort Worth TX 144 PM CST Tue Dec 24 2024 TXZ133-134-145-242030- Ellis TX-Hill TX-Johnson TX- 144 PM CST Tue Dec 24 2024 ...A strong thunderstorm will impact portions of east central Johnson, north central Hill and west central Ellis Counties through 230 PM CST... At 144 PM CST, Doppler radar was tracking a strong thunderstorm over Grandview, or 11 miles south of Alvarado, moving east at 15 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Maypearl around 200 PM CST. Other locations impacted by this storm include Forreston and Five Points. This includes the following highways... Interstate 35W between mile markers 9 and 18. Interstate 35E between mile markers 387 and 402. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3216 9722 3230 9722 3243 9685 3223 9675 TIME...MOT...LOC 1944Z 253DEG 15KT 3225 9715 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Stalley
Local storm report, Dec 24, 2:01 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
201 PM CST Tue Dec 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM Hail 2 NE Forney 32.78N 96.43W
12/24/2024 E0.75 Inch Kaufman TX Public
Report from mPING: Dime (0.75 in.).
&&
PraterSpecial weather statement, Dec 24, 2:09 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
209 PM CST Tue Dec 24 2024
TXZ144-242045-
Bosque TX-
209 PM CST Tue Dec 24 2024
...A strong thunderstorm will impact portions of central Bosque
County through 245 PM CST...
At 209 PM CST, Doppler radar was tracking a strong thunderstorm near
Meridian State Park, or 7 miles west of Clifton, moving northeast at
25 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Clifton around 215 PM CST.
Other locations impacted by this storm include Womack, Lakewood
Harbor, Norse, Lakeside Village, and Cedar Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3203 9749 3201 9747 3202 9744 3203 9743
3199 9741 3198 9738 3197 9738 3193 9744
3191 9741 3190 9737 3189 9737 3189 9738
3187 9739 3184 9733 3173 9771 3188 9782
TIME...MOT...LOC 2009Z 246DEG 22KT 3181 9770
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
StalleySpecial weather statement, Dec 24, 2:47 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
247 PM CST Tue Dec 24 2024
TXZ121-134-242130-
Ellis TX-Kaufman TX-
247 PM CST Tue Dec 24 2024
...A strong thunderstorm will impact portions of southwestern Kaufman
and northeastern Ellis Counties through 330 PM CST...
At 247 PM CST, Doppler radar was tracking a strong thunderstorm over
Palmer, or near Ennis, moving east at 25 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Ennis around 250 PM CST.
Cottonwood around 305 PM CST.
Grays Prairie around 315 PM CST.
Other locations impacted by this storm include Crisp, Telico, Stubbs,
Rosser, Lively, Bristol, Garrett, Trumbull, Oak Grove, and Scurry.
This includes Interstate 45 between mile markers 252 and 264.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3239 9622 3232 9669 3250 9674 3255 9652
3261 9631
TIME...MOT...LOC 2047Z 250DEG 22KT 3243 9663
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
StalleyThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 7:19 AM CST | Special Weather Statement | FWD | Parker | 26 min |
| Dec 24, 8:23 AM CST | Areal Flood Advisory | FWD | Grayson | 3 hr |
| Dec 24, 8:34 AM CST | Areal Flood Advisory | FWD | Parker | 3 hr |
| Dec 24, 9:09 AM CST | Flash Flood Warning | FWD | Parker | 3 hr |
| Dec 24, 9:31 AM CST | Flash Flood Warning | FWD | Tarrant | 119 min |
| Dec 24, 10:52 AM CST | Flash Flood Warning | FWD | Collin, Dallas, Denton | 3 hr |
| Dec 24, 11:39 AM CST | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Dec 24, 12:04 PM CST | Special Weather Statement | FWD | Dallas | 26 min |
| Dec 24, 12:14 PM CST | Special Weather Statement | FWD | Dallas | 31 min |
| Dec 24, 12:40 PM CST | Special Weather Statement | FWD | Dallas | 35 min |
| Dec 24, 12:50 PM CST | Special Weather Statement | FWD | Johnson | 25 min |
| Dec 24, 1:14 PM CST | Flash Flood Warning | FWD | Dallas | 2 hr |
| Dec 24, 1:36 PM CST | Special Weather Statement | FWD | Rockwall | 54 min |
| Dec 24, 1:44 PM CST | Special Weather Statement | FWD | Ellis | 46 min |
| Dec 24, 1:54 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 66 min |
| Dec 24, 2:09 PM CST | Special Weather Statement | FWD | Bosque | 36 min |
| Dec 24, 2:10 PM CST | River Flood Warning | FWD | Dallas | 5 hr |
| Dec 24, 2:15 PM CST | Severe Thunderstorm Warning | FWD | Bosque | 45 min |
| Dec 24, 2:46 PM CST | Areal Flood Advisory | FWD | Dallas, Ellis, Kaufman | 3 hr |
| Dec 24, 2:47 PM CST | Special Weather Statement | FWD | Kaufman | 43 min |
| Dec 24, 2:56 PM CST | Areal Flood Advisory | FWD | Bosque | 3 hr |
| Dec 24, 4:28 PM CST | Special Weather Statement | FWD | Navarro | 47 min |
| Dec 24, 5:13 PM CST | Tornado Warning | FWD | Freestone, Limestone | 47 min |
| Dec 24, 5:15 PM CST | Areal Flood Advisory | FWD | Henderson, Kaufman, Navarro, Van Zandt | 3 hr |
| Dec 24, 5:51 PM CST | Special Weather Statement | FWD | Hill | 39 min |
| Dec 24, 5:57 PM CST | Tornado Warning | FWD | Freestone | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.